Alert archive / Pennsylvania / Flash Flood Warnings in 2013
Flash Flood Warning 40, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 16, 2013, 6:04 PM EDT for Clarion County, Forest County, Pennsylvania. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2013, 6:04 PM EDT (22:04 UTC)
- Expired
- Jul 16, 2013, 8:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarion County, PA, Forest County, PA
The radar
The Pittsburgh radar (KPBZ), 113 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990
WGUS51 KPBZ 162204
FFWPBZ
PAC031-053-170000-
/O.NEW.KPBZ.FF.W.0040.130716T2204Z-130717T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT TUE JUL 16 2013
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHWESTERN FOREST COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 800 PM EDT
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS NEAR FRYBURG...MOVING SOUTH
AT 20 MPH. THE HEAVIEST RAIN WAS IN THE FRYBURG AND LICKINGVILLE
AREA AFFECTING ROUTES 208 AND 36 AS WELL AS GROLEMUND RUN AND
LICKING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL STREAMS...LOW LYING
SPOTS ON ROADS...AND POOR DRAINAGE AREAS. MOVE TO HIGHER GROUND NOW.
PLEASE REPORT HIGH WATER BY CALLING...412-262-1988...POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 4150 7945 4138 7927 4111 7921 4109 7922
4123 7948
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:48 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 16, 2:48 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 248 PM EDT TUE JUL 16 2013 .SYNOPSIS... HIGH PRESSURE WILL MAINTAIN THE WARM AND HUMID CONDITIONS THROUGH FRIDAY. THUNDERSTORM CHANCES WILL INCREASE WITH A SATURDAY COLD FRONT. && .NEAR TERM /THROUGH WEDNESDAY/... IN GENL...FORECAST RMNS ON TRACK AND NR TERM ADJUSTMENTS OF HOURLY TRENDS WERE ALL THAT WAS NEEDED FOR THE AFTN UPDATE. SFC DEWPOINTS OVR OHIO WERE AT 74 F READINGS LATE THIS MRNG...BUT THOSE WERE MIXED OUT A CPL DEGREES WHEN TEMPS REACHED CONVECTIVE THRESHOLDS. THEREFORE...HEAT ADVISORY CRITERIA SHOULD ONLY BE TOUCHED UPON BRIEFLY IN VICINITY OF ZZV THIS AFTN AND EARLY-ISSUED SPECIAL WEATHER STATEMENT ADVERTISING MID TO UPR 90S APPARENT TEMPS/HEAT INDICES WL SUFFICE FOR THE REST OF TDA. OTHERWISE...SHWR AND TSTM PATCHES THAT DVLPD SHOULD NOT PERSIST LONG IN ANY LOCATION GIVEN RAPID UPDRAFT COLLAPSE AND SUFFICIENT MOVEMENT. MORE OF THE SAME CAN BE EXPECTED THROUGH WEDNESDAY AS BROAD UPR HIGH PRES RMNS PARKED OVR THE GREAT LAKES AND OH VALLEY REGIONS. BIAS CORRECTED MOS HAS BEEN PERFORMING WELL WITH THE WARMTH...USE OF WHICH WL THUS BE CONTD. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... VERY HUMID AMS WILL PERSIST THRU THE WEEK OWING TO STAGNANT FLOW AMID FLATTENING RIDGE ALOFT. BY THU...MID-LVL FLOW IS PROJECTED TO INCRS SLGTLY AS JET STREAM ACRS CANADA SINKS SWD. CAP STILL XPCD TO BE PRESENT ON THU...BUT SOMEWHAT WKR THAN PREV DAYS OWING TO THE AFOREMENTIONED EROSION OF THE RIDGE. VERY MODEST CNVGNC ALONG INVERTED SFC TROF AND TERRAIN CIRCULATIONS MAY PROVIDE THE ONLY CLR FOCI FOR ANY CNVCTV DVLPMT ON THU AFTN. ISOLD- SCT CVRG OF TSTMS WERE INCLUDED...BUT SUBSIDED WITH THE THU EVE WITH LOSS OF HEATING. BELT OF MDT WSWLY 500 MB FLOW IS PROGGED TO SPREAD FURTHER SWD ON FRI AS AGGRESSIVE TROF DIGS OVER S-CNTRL CANADA AND THE NRN PLNS. PRIMARY FOCUS FOR TSTM DVLPMT WILL BE ALONG THE ASSOCIATED CDFNT...WHICH IS FORECAST TO RMN NW OF FCST AREA. HOWEVER...GIVEN INCRG LIFT AND QUALITY INSOLATION...TSTMS CANNOT BE RULED OUT ON FRI AND CHC NMBRS WERE MAINTAINED AREA-WIDE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SGFNT SVR EPISODE RMNS PSBL ON SAT AS VERY HUMID AMS WILL RMN IN THE RGN IN ADVC OF ARRIVING CDFNT. H5 FLOW WILL INCR FRI NGT-SAT AS SHRTWV TROF CROSSES GRTLKS RGN. CNVCTN XPCD TO DVLP RELATIVELY EARLY ON SAT ALONG AND AHD OF ADVCG CDFNT. STG INSTBY AND MDT BULK SHEAR WILL SUPPORT ORGANIZED UPDRAFTS. SHEAR VECTOR WILL BE RELATIVELY PARALLEL TO ADVCG CDFNT...SO CNVCTN XPCD TO BCM LINEAR RELATIVELY QUICKLY. OWING TO VERY HIGH FRZG LVLS AND STEEP LAPSE RATES...DMGG WIND GUSTS WILL BE PRIMARY SVR THREAT FROM THESE TSTMS. CDFNT CROSSES RGN BY SAT EVE AND SCOURS OUT MSTR. PCPN WILL SHIFT SE OF FCST AREA BY SUN AFTN. TEMPS WILL TREND TWD LWR 80S EARLY NEXT WK IN WAKE OF CDFNT PASSAGE. NELY UPSLP FLOW ON MON MAY SUPPORT A FEW SHWRS ALONG TERRAIN. GUIDANCE SUGGESTS A SHRTWV TROF WILL STRENGTHEN SWLY LOW-LVL FLOW BY TUE AND WILL PROMOTE INCRG CHCS FOR TSTMS AS BNDRY-LYR MSTR INCRS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... ISOLATED SHOWERS/THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON NORTH AND WEST OF PITTSBURGH THROUGH AT LEAST MID AFTERNOON...WHILE SOUTHERN AND EASTERN TERMINALS (DUJ...LBE...MGW...ZZV) WILL LIKELY BE RAIN FREE. THINK THAT SHOWERS SHOULD BEGIN TO DIMINISH IN COVERAGE BY AROUND 21Z...WITH ALL SHOWERS AND ASSOCIATED CUMULUS DISSIPATING BY 00-01Z. WITH DEWPOINTS ON THE RISE...THINK THAT ALL SITES WILL SEE AT LEAST MVFR VISIBILITIES OVERNIGHT. IN LOCATIONS WHERE THERE WAS GOOD AGREEMENT BETWEEN MODEL GUIDANCE...HAVE GONE AHEAD AND DROPPED FCSTS TO IFR. WEDNESDAY SHOULD BE SIMILAR TO TODAY...WITH WINDS UNDER 10 KTS AND ANOTHER ROUND OF DIURNAL CU AND ISOLATED SHOWERS/TSTMS. .OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/... RESTRICTIONS IN MORNING FOG WILL BE POSSIBLE EACH DAY. BEST CHC FOR MORE WDSPRD RESTRICTIONS WILL BE SAT AS CDFNT PASSAGE INVIGORATES BROAD CVRG OF TSTMS IN THE RGN. SOME RESTRICTIONS WITH PRECIPITATION MAY LINGER INTO SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 16, 9:33 AM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 933 AM EDT TUE JUL 16 2013 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-171345- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 933 AM EDT TUE JUL 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 15
In the hours before
Local storm report, Jul 16, 5:28 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
528 PM EDT TUE JUL 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FLASH FLOOD 3 E PITTSBURGH 40.44N 79.92W
07/16/2013 ALLEGHENY PA 911 CALL CENTER
WASHINGTON BLVD. CLOSED DUE TO FLOODING AND SAFETY
GATES ARE DOWN
&&
EVENT NUMBER PBZ1302547
RCCLocal storm report, Jul 16, 5:34 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT TUE JUL 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 2 NW NEW STANTON 40.24N 79.64W
07/16/2013 WESTMORELAND PA 911 CALL CENTER
MULTIPLE TREES DOWN BLOCKING MONKEY WRENCH ROAD IN
HEMPFIELD TOWNSHIP
&&
EVENT NUMBER PBZ1302548
FRIESLocal storm report, Jul 16, 5:43 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT TUE JUL 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD PLEASANT HILLS 40.33N 79.96W
07/16/2013 ALLEGHENY PA PUBLIC
ROUTE 51 AND LEWIS RUN ROAD IS CLOSED DUE TO FLOODING.
0515 PM FLASH FLOOD BOSTON 40.31N 79.82W
07/16/2013 ALLEGHENY PA PUBLIC
BOSTON HOLLOW ROAD IN BOSTON FLOODED IN MULTIPLE
LOCATIONS WITH MULTIPLE MUD SLIDES.
0522 PM FLASH FLOOD MCKEESPORT 40.34N 79.84W
07/16/2013 ALLEGHENY PA 911 CALL CENTER
EDEN PARK. FLOODING IN SEVERAL STRUCTURES. HOUSES
FLOODED ON 29TH ST AND PARK ST. GREENWOOD ST FLOODED.
&&
EVENT NUMBER PBZ1302549
EVENT NUMBER PBZ1302550
EVENT NUMBER PBZ1302551
XXLocal storm report, Jul 16, 5:53 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
553 PM EDT TUE JUL 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLASH FLOOD ELIZABETH 40.27N 79.89W
07/16/2013 ALLEGHENY PA PUBLIC
FALLEN TIMBER RUN OUT OF BANK AND FLOODING ROADWAY
&&
EVENT NUMBER PBZ1302552
RCCLocal storm report, Jul 16, 5:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT TUE JUL 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD CLAIRTON 40.30N 79.89W
07/16/2013 ALLEGHENY PA 911 CALL CENTER
ROADWAY FLOODING AT COAL VALLEY AND RT. 837
&&
EVENT NUMBER PBZ1302553
RCCSpecial weather statement, Jul 16, 6:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
604 PM EDT TUE JUL 16 2013
WVZ023-041-162245-
PRESTON WV-TUCKER WV-
604 PM EDT TUE JUL 16 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PRESTON AND WESTERN
TUCKER COUNTIES...
AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF ROWLESBURG...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.
LOCATIONS IMPACTED INCLUDE...
ROWLESBURG... FELLOWSVILLE... HANNAHSVILLE...
SAINT GEORGE... DAVISVILLE... PARSONS...
HAMBLETON... HENDRICKS... PLEASANT RUN...
EXCESSIVE RUNOFF WILL ELEVATE LEVELS ON SMALL STREAMS AND POND WATER
ON ROADS.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3903 7978 3904 7978 3908 7978 3913 7984
3923 7981 3924 7985 3925 7986 3939 7981
3936 7958 3900 7963 3900 7965
FRIESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:51 PM EDT | Areal Flood Advisory | PBZ | Allegheny | 3 hr |
| Jul 16, 3:59 PM EDT | Special Weather Statement | PBZ | Allegheny, Westmoreland | 46 min |
| Jul 16, 4:21 PM EDT | Flash Flood Warning | PBZ | Allegheny | 114 min |
| Jul 16, 4:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 66 min |
| Jul 16, 4:27 PM EDT | Areal Flood Advisory | PBZ | Washington | 3 hr |
| Jul 16, 4:54 PM EDT | Flash Flood Warning | PBZ | Fayette, Westmoreland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.